MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1428160-J
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Clinical Endoleak (4843)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).).Approximately two (2) years post initial procedure, the patient was found to have a type 3a endoleak where the left limb was found to have separated from the main body and occluded.The physician elected to reline the original implanted devices with another alto stent graft system to successfully resolve this event.The patient did well and was discharged the following day.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).).Approximately two (2) years post initial procedure, the patient was found to have a type 3a endoleak where the left limb was found to have separated from the main body and occluded.The physician elected to reline the original implanted devices with another alto stent graft system to successfully resolve this event.The patient did well and was discharged the following day.Additional information: an internal clinical assessment determined that there was evidence to reasonably suggest type 2 endoleak (non-device related) of the lumbar artery occurred that was not included in the event as reported.The type 2 endoleak was discovered during review of the operative report dated 07/25/2023.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3a endoleak of the left common iliac artery with implant separation, occlusion of the left common iliac artery and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest type 2 endoleak (non-device related) of the lumbar artery occurred that was not included in the event as reported.The type 2 endoleak was discovered during review of the operative report dated (b)(6) 2023.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms were identified.The final patient status was reported as discharge home on postoperative day three in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.G3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key17410530
Report Number3008011247-2023-00149
Device Sequence Number12546433
Product Code MIH
UDI-Device IdentifierM701TVIL1428160J1
UDI-Public+M701TVIL1428160J1/$$3231113FS11122014C
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2023
Device Model NumberTV-IL1428160-J
Device Lot NumberFS111220-14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY, LOT # FS012921-23; OVATION IX EXTENDER, LOT # FS092220-37; OVATION IX ILIAC LIMB, LOT # FS111920-26; OVATION PRIME FILL POLYMER, LOT # FF092220-01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale